MAUDE Adverse Event Report: ST. JUDE MEDICAL DRAGONFLY DUO IMAGING CATHETER; INTRAVASCULAR IMAGING CATHETER

ST. JUDE MEDICAL DRAGONFLY DUO IMAGING CATHETER; INTRAVASCULAR IMAGING CATHETER
Model Number C408644
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of "patient's blood pressure dropped" and patient death was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The dragonfly duo imaging catheter instructions for use (ifu) states that coronary artery spasm may occur as a consequence of intravascular imaging.The dragonfly duo imaging catheter instructions for use (ifu) states that abnormal heart arrhythmias may occur as a consequence of intravascular imaging.
 
Event or Problem Description
Pre-dilatation with a non-abbott balloon was performed in lad.Next, the dragonfly duo imaging catheter revealed a thrombus in lad.Additional stenting was performed with two non-abbott stents and follow up ballooning for stent malposition.The dragonfly duo imaging catheter was then used to assess lad and left main (lm).During this time, the patient's blood pressure dropped and the oct procedure was stopped.Cpr was initiated, medications were administered and the patient's blood pressure was revived back.The patient's pressure remained unchanged after 40-45 minutes of cpr and intra-aortic balloon pump (iabp) insertion.The patient passed away.The physician does not believe the oct caused the adverse events.

Brand Name
DRAGONFLY DUO IMAGING CATHETER
Common Device Name
INTRAVASCULAR IMAGING CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
4 robbins drive
westford MA 01886
MDR Report Key8013648
Report Number3009600098-2018-00018
Device Sequence Number1029817
Product Code ORD
UDI-Device Identifier00183739000708
UDI-Public00183739000708
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2019
Device Model NumberC408644
Device Catalogue NumberC408644
Device Lot Number6193976
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Other; Required Intervention;
Patient Age78 YR